Alert archive / Washington / High Wind Warnings in 2006

High Wind Warning 17, NWS Seattle, WA

November 27, 2006

NWS Seattle, WA issued this high wind warning at Nov 27, 2006, 6:47 PM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 27, 2006, 6:47 PM PST (02:47 UTC)
Expired
Nov 28, 2006, 12:00 AM PST
In force
5 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 280247
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
647 PM PST MON NOV 27 2006

WAZ503-280800-
/O.NEW.KSEW.HW.W.0017.061128T0247Z-061128T0800Z/
WESTERN WHATCOM COUNTY-
647 PM PST MON NOV 27 2006

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

LOCALLY DAMAGING NORTHEAST WINDS WILL OCCUR IN THE LOWLANDS OF
WESTERN WHATCOM COUNTY THROUGH THE REMAINDER OF THIS EVENING. A
SPOTTER ON LUMMI ISLAND REPORTED SUSTAINED WINDS OF 40 MPH WITH
GUSTS TO 60 MPH.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

MCDONNAL

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Nov 27, 4:08 PM PST, 2 hours 39 minutes earlier.

Area forecast discussion, Nov 27, 4:08 PM PST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SEATTLE WA
408 PM PST MON NOV 27 2006

.SYNOPSIS...AN ARCTIC FRONT WILL SWEEP ACROSS THE AREA OVERNIGHT...
AND USHER IN A MUCH COLDER AND DRIER AIR MASS. SNOW SHOWERS...
LOCALLY HEAVY...WILL OCCUR AHEAD OF AND WITH THIS FRONT. EXPECT THE
SHOWERS TO COME INTO AN END ONCE THE FRONT PASSES. THE COLD AIR MASS
WILL REMAIN OVER THE AREA THROUGH WEDNESDAY. ALAS...ANOTHER STORM
SYSTEM WILL BRING A THREAT OF MORE LOWLAND SNOW WEDNESDAY NIGHT AND
THURSDAY.

&&

.SHORT TERM...
ONCE AGAIN IT WAS A VERY BUSY DAY. SNOW SHOWERS WERE STARTING TO
INCREASE OVER MUCH OF THE SRN PART OF THE CWA IN RESPONSE AS THE
QUASI-STATIONARY ARCTIC FRONT...PRESENTLY DRAPED ACROSS THE STRAIT
OF JUAN DE FUCA...BEGAN TO SLIDE SWD. MESOSCALE CONVERGENCE OVER THE
PGTSOUND AND ASSOCIATED WITH THE SURFACE LOW...W OF KUIL...WILL
SERVE TO LOCALLY ENHANCE SNOWFALL RATES. THUS EXPANDED THE HEAVY
SNOW WARNING TO INCLUDE THE N COAST AND STRAIT OF JUAN DE FUCA. OF
COURSE...IN THE STRAIT...UPSLOPE OR NLY WINDS WILL ALSO HELP PRODUCE
LOCALLY HEAVY SNOWFALL. OTHERWISE...EXTENDED BOTH THE WARNING AND
THE SNOW ADVISORY UNTIL MIDNIGHT AND THRU EARLY TUE MORNING...
RESPECTIVELY...DUE TO THE SLOWER MOVEMENT OF THE ARCTIC FRONT.

RAPIDLY IMPROVING WEATHER WILL OCCUR TUE MORNING BEHIND THE ARCTIC
FRONT...WITH THE THREAT OF SNOW SHOWERS BECOMING CONFINED TO THE SRN
PART OF THE CWA. MOSTLY SUNNY SKIES WILL PREVAIL TUE AFTERNOON UNDER
A CHILLY...DRY AIR MASS.

CLOUDS WILL BEGIN INCREASING ON WED AHEAD OF THE NEXT SYSTEM DUE TO
AFFECT THE REGION. HAVE INTRODUCED A CHANCE OF PRECIP WED AFTERNOON
ON THE N COAST AND FAR WESTERN STRAIT. PRECIP WILL SPREAD EWD ACROSS
THE AREA WED NIGHT. THE ONE ITEM WORTH MENTIONING IS THAT THE AIR
MASS WILL START OFF QUITE COLD...AND WITH CHILLY LOW LEVEL ELY
FLOW...THE POTENTIAL FOR PRECIP STARTING OUT AS SNOW ACROSS THE
LOWLANDS IS HIGH FOR WED NIGHT. THE PRECIP IS EXPECTED TO CHANGE
OVER TO RAIN THU MORNING. LATER SHIFTS WILL NEED TO MONITOR THIS
SITUATION FOR THE POSSIBILITY OF MORE SIGNIFICANT SNOW ACROSS SOME
OF THE LOWLANDS.

.LONG TERM...AN UPPER RIDGE IS EXPECTED TO BUILD OVER THE PAC NW
BEHIND THE SYSTEM THAT WILL PASS THRU ON THU. HOWEVER MEDIUM RANGE
SOLUTIONS INDICATED THAT EMBEDDED DISTURBANCES IN THE NLY FLOW ALOFT
MAY BRING SOME SHOWERS TO THE AREA. THUS...DID NOT FEEL COMFORTABLE
GOING WITH A DRY FORECAST FOR THE END OF THE WEEK. THE UPPER RIDGE
IS EXPECTED TO BREAK DOWN THIS WEEKEND...ALLOWING A SYSTEM TO MOVE
ACROSS THE AREA FROM THE NW. YET ANOTHER SYSTEM IS EXPECTED BY THE
END OF THE PERIOD.

&&

.AVIATION...DETAILS CONTINUE TO BE DIFFICULT TO PIN DOWN AND THE
PROBLEM OF THE DAY CONTINUES TO BE SNOWFALL AMOUNTS AND EXACT TIMING
AT THE VARIOUS TERMINALS. MAJOR IMPACTS ON LOCAL TERMINALS CANNOT BE
RULED OUT...BUT CONFIDENCE IS VERY LOW.

THE AIR MASS IS QUITE CONVECTIVE WITH VERY LITTLE LIFT REQUIRED TO
PRODUCE SNOW SHOWERS. THIS WAS INDICATED THIS MORNING BY THE KUIL
CAPE OVER 70 J/KG IN A MOIST ADIABATIC SOUNDING BELOW FREEZING.
CLOUD TOP TEMPERATURES OF OF THE DECK JUST OFFSHORE SHOW PERFECT
SNOW GROWTH POTENTIAL. AREAS WHERE CONVERGENCE AND SNOW SHOWER
ACTIVITY IS FOCUSED IS PRODUCING IMPRESSIVE SNOWFALL RATES
...BETWEEN 1 AND 2 INCHES PER HOUR AT LOCATIONS SUCH AS KUIL AND
WHIDBEY ISLAND TO KAWO NWD INTO WESTERN SKAGIT COUNTY. A LOW TO MID
LEVEL VORTEX NEAR FORKS IS DRIFTING SE A LITTLE SLOWER THAN MODELS
INDICATE. THIS WILL DELAY THE THREAT FOR ACCUMULATING SNOWFALL OVER
THE SEATTLE AREA TERMINALS TO THE 01-08Z TIME FRAME. THERE ARE SOME
INDICATIONS THAT THIS LOW COULD DIE OUT AS IT INTERACTS WITH THE
OLYMPICS...WHILE THERE ARE OTHER INDICATIONS THAT IT WILL HOLD
TOGETHER AS IT MOVES SE TO NEAR KSEA DURING THE EVENING HOURS.
MESOSCALE MODELS GENERALLY SHOW AVERAGE ACCUMULATIONS OF 1-3 INCHES
AT MOST TERMINALS WITH KBFI ON THE LOWER END AND KSEA AND KPAE ON
THE UPPER END. AMOUNTS COULD BE MUCH HIGHER IF ACTIVITY GETS FOCUSED
BY THE INTERACTION OF THE VORTEX ON THE N COAST MOVING S AND THE
MODIFIED ARCTIC FRONT N OF KPAE MOVING S LATER THIS EVENING AND
OVERNIGHT.

EXPECT TAFS TO CONTINUE TO GO OUT WITH GENERALITIES...THEN TO BE
REFINED AS NEEDED AS SHOWN BY RADAR AND SATELLITE IMAGERY.

ALBRECHT

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
1. A HEAVY SNOW WARNING IS IN EFFECT FOR THE STRAIT...NORTH
COAST...ADMIRALTY INLET AREA...AND THE WESTERN SKAGIT COUNTY LOWLAND
TIL MIDNIGHT.
2. A SNOW ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE LOWLANDS...
EXCEPT THE FAR NW INTERIOR...THRU EARLY TUE MORNING.
3. SMALL CRAFT ADVISORY COASTAL WATERS...WEST ENTRANCE TO THE STRAIT
OF JUAN DE FUCA...AND NRN INLAND WATERS

WEATHER.GOV/SEATTLE

In the hours before

Local storm report, Nov 27, 12:49 PM PST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1249 PM PST MON NOV 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1246 PM     SNOW             BLAINE                  48.99N 122.76W
11/27/2006  M12.0 INCH       WHATCOM            WA   PUBLIC

            BLAINE HARBOR REPORTS SUNNY SKIES WITH 12 - 14 INCHES OF
            SNOW ON THE GROUND. ESTIMATED 16 PLUS INCHES IN BIRCH
            BAY.

&&

DD
Local storm report, Nov 27, 5:20 PM PST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
520 PM PST MON NOV 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     SNOW             6 NNE CAMANO            48.24N 122.46W
11/27/2006  M8.0 INCH        ISLAND             WA   TRAINED SPOTTER

            8 - 14 INCHES STORM TOTAL, POWER OUT, TREES DOWNED.

0345 PM     SNOW             5 WNW CLALLAM BAY       48.28N 124.37W
11/27/2006  M5.0 INCH        CLALLAM            WA   TRAINED SPOTTER

            5 INCHES ON THE GROUND.

0400 PM     HEAVY SNOW       1 ESE ANACORTES         48.49N 122.60W
11/27/2006  E0.0 INCH        SKAGIT             WA   TRAINED SPOTTER

            SNOWING AN INCH PER HOUR.

0428 PM     SNOW             3 WNW SEQUIM            48.09N 123.17W
11/27/2006  M8.0 INCH        CLALLAM            WA   TRAINED SPOTTER

            8 INCHES SINCE MIDNIGHT.

&&

DD

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 4:17 AM PSTWind AdvisorySEW12 hr
Nov 28, 1:23 PM PSTWinter Storm WatchSEWSan Juan21 hr

Nearby

High Wind Warnings in Washington, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.